Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Group extensions and discrete subgroups of Lie groups


Author: D. H. Lee
Journal: Proc. Amer. Math. Soc. 34 (1972), 299-302
MSC: Primary 22E40
DOI: https://doi.org/10.1090/S0002-9939-1972-0293006-X
MathSciNet review: 0293006
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma $ be a discrete uniform subgroup of a connected simply connected solvable Lie group S. It is shown how S is essentially determined by $ \Gamma $, using the point of view of group extensions.


References [Enhancements On Off] (What's this?)

  • [1] L. Auslander, Solvable Lie groups acting on nilmanifolds, Amer. J. Math. 82 (1960), 653-660. MR 23 #A241. MR 0122909 (23:A241)
  • [2] -, Discrete uniform subgroups of solvable Lie groups, Trans. Amer. Math. Soc. 99 (1961), 398-402. MR 24 #A1340. MR 0131490 (24:A1340)
  • [3] W. T. van Est, A generalization of the Cartan-Leray spectral sequence. I, II, Nederl. Akad. Wetensch. Proc. Ser. A 61=Indag. Math. 20 (1958), 399-413. MR 21 #2236. MR 0103467 (21:2236)
  • [4] G. Hochschild, Group extensions of Lie groups. I, II, Ann. of Math. (2) 54 (1951), 96-109; 537-551. MR 13, 12; 318. MR 0041858 (13:12b)
  • [5] A. Mal'cev, On a class of homogeneous spaces, Izv. Akad. Nauk SSSR Ser. Mat. 13 (1949), 9-32; English transl., Amer. Math. Soc. Transl. (1) 9 (1962), 276-307. MR 10, 507. MR 0028842 (10:507d)
  • [6] G. D. Mostow, Cohomology of topological groups and solvmanifolds, Ann. of Math. (2) 73 (1961), 20-48. MR 23 # A2484. MR 0125179 (23:A2484)
  • [7] -, Factor spaces of solvable groups, Ann. of Math. (2) 60 (1964) 1-27. MR 15, 853. MR 0061611 (15:853g)
  • [8] R. Tolimieri, Applications of the semisimple splitting, Bull. Amer. Math. Soc. 77 (1971), 275-280. MR 0272942 (42:7823)
  • [9] R. Tolimieri and L. Auslander, Splitting theorems and the structure of solvmanifolds, Ann. of Math. (2) 92 (1970), 164-173. MR 0276995 (43:2733)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E40

Retrieve articles in all journals with MSC: 22E40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0293006-X
Keywords: Uniform subgroup, group extensions, character, nilradical
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society